Bio

Clinical Focus


  • Ophthalmology

Academic Appointments


Professional Education


  • Fellowship:Columbia University College of Physicians and Surgeons (1973) NJ
  • Fellowship:College of Physicians and Surgeons Columbia University (1972) NY
  • Residency:Columbia University College of Physicians and Surgeons (1968) NJ
  • Internship:LA County General Hospital (1967)
  • Board Certification: Ophthalmology, American Board of Ophthalmology (1973)
  • Medical Education:The University of British Columbia (1966) Canada

Publications

Journal Articles


  • Photodynamic therapy rescue for subretinal fluid exacerbation after focal laser treatment in idiopathic central serous chorioretinopathy. The open ophthalmology journal Leng, T., Sanislo, S. R., Jack, R. L. 2011; 5: 6-9

    Abstract

    To report a case of subretinal leakage after focal laser treatment for idiopathic central serous chorioretinopathy (ICSC). This rare complication was successfully treated with photodynamic therapy (PDT).Interventional case report.A 36-year-old male presented with ICSC in his right eye. After a period of observation without resolution, he was treated with focal laser. That treatment resulted in a massive exacerbation of his subretinal fluid. PDT was successfully used to treat the severe exacerbation with rapid resolution of the subretinal fluid, improvement in visual acuity, decreased leakage on fluorescein angiography, and reduction of subretinal fluid on ophthalmoscopic exam and by optical coherence tomography.Ophthalmologists should consider the use of PDT in cases where focal laser causes an exacerbation of subretinal fluid in ICSC.

    View details for DOI 10.2174/1874364101105010006

    View details for PubMedID 21399767

  • Bacterial contamination of ocular surface and needles in patients undergoing intravitreal injections RETINA-THE JOURNAL OF RETINAL AND VITREOUS DISEASES De Caro, J. J., Ta, C. N., Ho, H. V., Cabael, L., Hu, N., Sanislo, S. R., Blumenkranz, M. S., Moshfeghi, D. M., Jack, R., de Kaspar, H. M. 2008; 28 (6): 877-883

    Abstract

    To evaluate potential sources of bacterial contamination during intravitreal (IVT) injection procedures.Patients scheduled for IVT injection were asked to enroll in the study at the California Vitreoretinal Center (Menlo Park, CA) and the Vantage Eye Center (Salinas, CA) between October 2004 and April 2005. A total of 104 patients participated in the study, with a total of 118 IVT injection procedures performed on 107 eyes. Standard microbiological techniques were used to culture, identify, and quantify bacterial contamination of injection needles and the bulbar conjunctiva at the injection site in patients undergoing IVT injections. The main outcomes measured were type and quantity of bacterial isolates.Two (2%) of 114 needles collected were contaminated with bacteria. The prevalence of bacterial contamination of the injection site on the bulbar conjunctiva was 43% before prophylaxis on the day of the injection with topical antibiotics and povidone-iodine, with a statistically significant reduction to 13% after prophylaxis (P < 0.0001). Coagulase-negative Staphylococcus, the most common bacterium isolated from the ocular surface, was isolated from both culture-positive needles.IVT injection needles became contaminated with bacteria during the injection procedure. Although the contamination rate was low, this supports a mechanism of postinjection endophthalmitis in which there is direct inoculation of ocular surface flora into the vitreous cavity by the injection needle.

    View details for Web of Science ID 000256714300014

    View details for PubMedID 18536606

  • Anaphylactoid reaction after verteporfin therapy AMERICAN JOURNAL OF OPHTHALMOLOGY Doshi, A. B., Moshfeghi, D. M., Jack, R. L. 2005; 140 (5): 936-937

    Abstract

    To report a case of anaphylactoid reaction in a woman after initial exposure to verteporfin and to alert physicians of this potentially life-threatening reaction.Interventional case report.An 80-year-old woman who was found to have exudative age-related macular degeneration on clinical examination and fluorescein angiography underwent treatment with verteporfin photodynamic therapy (PDT). Thirty minutes after verteporfin PDT infusion, the patient experienced throat constriction, swelling of her hands, and severe shortness of breath. She received immediate intravenous treatment with methylprednisolone, diphenhydramine, and famotidine and was admitted for observation.The patient's symptoms resolved, and she experienced no long-term side effects related to PDT. Routine noninvasive pulse oximetry, however, did result in finger discoloration and superficial burn. Evaluation revealed that her symptoms were noncardiac in origin.Verteporfin can result in an anaphylactoid reaction. Treating physicians should be advised of possible photosensitizing reactions once the patient has received verteporfin PDT.

    View details for Web of Science ID 000233755600032

    View details for PubMedID 16310483

Stanford Medicine Resources: